It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board


Anxiety Board Index
Board Index > Anxiety | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


About a month ago, I began having severe anxiety. My pdoc prescribed Xanax and Prevacid (for stomach pains). She also encouraged me to try Lexapro, but I resisted. I HATE taking these meds. Well, I haven't gotten much better - my stomach is still in nervous knots and I've lost 10 pounds. Haven't been able to go to work because I feel so bad.

My doctor is now insisting that I try Lexapro - I've now been on it for 3 days (only 5 mgs) and my anxiety has actually gotten worse. I haven't slept for the past 3 nights (despite taking Xanax along with the Lexapro). I also have nausea, loss of appetite, and feel very tired (probably because I haven't slept). I'm not sure that I can continue down this path.

I'm wondering what others experiences have been on these side effects. How long before they start getting better? Your help and encouragement is appreciated.
Hi - I saw your post on my other thread as well regarding loss of appetite w/Lexapro. I wish I could offer encouraging news as far as Lexapro. I've been on it 3 weeks today and have felt little relief and still have upset/knots in stomach, loss of appetite, tired and also anxiety seems to be worse as well. I just had to refill my Xanax last night and they only give me 10 pills (.25) and I half them to make them last.I thought this is why I was taking lexapro to keep me from having anxiety and taking anxiety meds. I also take .5 ML of Lexapro and several people have suggested that maybe I should ask the doc to up to to 10ML, however, they also say that it takes weeks to start working, but after being on it for 3 weeks I thought by now I'd be feeling better soon. I feel weak, tired, not hungry and just plain weird. I'm 45 and all labs and tests are normal - with the exception of my neutrophils and lymphocytes being a little off, but the docs don't seem concerned about that, so I have to keep telling myself that it's anxiety and things will get better. Hang in there, keep taking the Lex, maybe it'll work quicker for you. Let's keep posted on how each other feels.
Hi! I did not have that problem when I was taking 10mg., but now that I am up to 20mg. I have not been sleeping either. Even with an Ambien CR. I am thinking of taking it in the morning instead of at 8pm. or just switch back to 10mg. When I first started taking it I felt really tired. That has passed. I just feel SO much better overall! I sure do hope the sleep
situation gets resloved though. Best of luck to you!
Hi Diane - Nice to hear from you. I'm doing just O.K. I'm on Day #10 of 5 mgs. I got through the initial bad side effects and have actually been eating some food for the past couple of days. Still haven't been sleeping very well and I still feel anxious (even with taking Xanax).

I'm trying to gradually cut back on the Xanax - I've been taking it about 3x a day at .25 mgs a pill. I take it first thing in the morning, mid-afternoon, and before bed. It seems that most people on this board supplement Lexapro with Xanax, Buspar, etc. I'm wondering if Lexapro truly works just for anxiety?

So, overall, I've only noticed a little relief on the anxiety front, as my stomach is no longer in knots and I can eat. But, I'm still getting anxious and having hot flashes. I'm also very tired from not sleeping well. I'm going to keep taking the Lexapro and hopefully gradually find improvement.

Keep me posted on your progress and any changes in your dosage or medication!

Dawn
I'm glad that it's working for you both and that you have an appetite back. I however, am so tempted today to start weaning myself off of it - I feel that Lex hasn't done anything to help except make me more anxious (and like you Dawn, the xanax doesn't seem to be doing anything to help me either) I feel very weak and tired - I'm wondering if this is because of the Lex? Did or do you feel weak and tired from it? I almost had the urge to drive myself to the ER just this morning - I actually drove by the hospital, up the ramp to the ER and then drove on to work. I am feeling very anxious, lightheaded, weak and just plain weird. I do have an apt. with an endocrinologist this afternoon as I am convinced that there is something hormonal or something else going on - I just don't think that this is all just anxiety - plus if it was only anxiety the Lex would have helped by now - 4 weeks later. I'll keep you all posted. I'm very discouraged.

Diane





All times are GMT -7. The time now is 07:13 PM.





© 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!